Arkansas, 2007Lightning Strike in Arkansas, June 19, 2007
June 19, 2007 · NWS SHV · 1 event in 1 county or zone
Early morning thunderstorms developed across portions of southwest Arkansas with an unstable and moist airmass in place. These thunderstorms developed along a residual outflow boundary left over from the previous days convection.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $100,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Early morning thunderstorms developed across portions of southwest Arkansas with an unstable and moist airmass in place. These thunderstorms developed along a residual outflow boundary left over from the previous days convection.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Jun 19, 8:40 AM CST, 20 minutes earlier.
Area forecast discussion, Jun 19, 8:40 AM CST, 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
940 AM CDT TUE JUN 19 2007
.DISCUSSION...
WATER VAPOR IMAGERY SHOWS UPPER LEVEL TROUGH HAS CLEARED THE AREA
AND ZONAL FLOW ALOFT AS RIDGING BEGINS BUILDING OUT WEST. MODIFIED
12Z KSHV SOUNDING ANALYSIS IS VERY UNSTABLE...AND POINTS TO A
DAMAGING WIND THREAT THIS AFTERNOON. ONLY LACKING INGREDIENT WILL
BE TRIGGERS...W/ONLY DIURNAL HEATING AND OLD BOUNDARIES TO FIRE OFF
OF. WE/LL DO AN UPDATE TO LOWER POPS IN LIEU OF THIS. ALSO...NEW
NAM FORECAST SOUNDINGS SUGGEST BUMPING UP AFTERNOON HIGHS IN A
COUPLE OF PLACES. UPDATES OUT SHORTLY.
&&
.AVIATION...
THE UPPER-LEVEL LOW IS FINALLY SHIFTING EAST ACROSS THE TENNESSEE
VALLEY. SHRA/TSRA COULD AGAIN DEVELOP THIS AFTERNOON AT AREA
TERMINALS. THE BEST COVERAGE SHOULD BE AT KELD AND KMLU...NEAR A
LINGERING SHEAR AXIS ASSOCIATED WITH THE UPPER LOW. MOST PLACES
SHOULD SEE FLIGHT CATEGORIES IMPROVING TO VFR TODAY...WITH
REDUCTIONS TO MVFR OR LOWER POSSIBLE AROUND ANY SHRA/TSRA. AFTER
SUNSET...MOST CONVECTION SHOULD DIMINISH WITH MAINLY VFR FLIGHT
CATEGORIES EXPECTED THROUGH 20/1800 UTC.
&&
.PREV DISCUSSION... /ISSUED 422 AM CDT TUE JUN 19 2007/
DISCUSSION...
WEAK SHEAR AXIS WHICH WAS THE REMNANTS OF THE CLOSED LOW OVER TX FOR
THE LAST SEVERAL DAYS...HAS NOW SHIFTED E TO THE MS DELTA
REGION...WITH REGIONAL PROFILER DATA INDICATING TAIL END OF THIS SHEAR
AXIS EXTENDING SW INTO CNTRL/S LA AND AT LEAST OUT ALONG THE TX
COASTAL PLAINS. MOSAIC RADAR IMAGERY CONTINUES TO SHOW CONVECTION
ASSOCIATED WITH THE CENTER/LOCALIZED VORTICITY MAXIMA SHIFTING ENE
FROM SE AR INTO NW MS THIS MORNING...WHILE SEABREEZE ACTIVITY ALREADY
UNDERWAY ACROSS EXTREME SE TX/S LA. THE SHEAR AXIS WILL SLOWLY DRIFT S
AWAY FROM THE AREA TODAY...BUT NOT BEFORE ANOTHER ROUND OF SCATTERED
CONVECTION DEVELOPING MAINLY ACROSS SCNTRL AR THIS MORNING...AND
ACROSS MUCH OF NCNTRL LA BY AFTERNOON. 00Z KSHV RAOB INDICATES THAT
OUR CURRENT AIR MASS REMAINS UNCHANGED FROM 24 HRS AGO...WITH PW/S
STILL NEAR 2. REGIONAL RAOBS TO THE E/S OF THE AREA INDICATE MUCH THE
SAME...THUS STORMS THAT DO DEVELOP MAY PRODUCE BRIEF HEAVY RAINFALL.
AM ALSO CONCERNED THAT MUCH LIKE MONDAY...TEMPS WILL HEAT UP
SUFFICIENTLY ENOUGH SUCH THAT THE AIR MASS MAY FURTHER STABILIZE A
LITTLE MORE THAN THE MODELS HAVE FORECAST...WHICH WOULD ENHANCE A LOCALIZED
SVR THREAT. DEEP LAYER SHEAR NEAR 20KTS SUGGEST THAT INDIVIDUAL STORM
CLUSTERS APPEAR A GOOD BET...WITH STORMS INTERACTING WITH AVAILABLE
OUTFLOW BOUNDARIES/DIFFERENTIAL HEATING BOUNDARIES THROUGH THE DAY.
GIVEN A HIGHER FREEZING LEVEL NEAR 14.5KFT PER THE 00Z KSHV
RAOB...HAIL WILL LIKELY BE MINIMAL...WITH DAMAGING WINDS THE MAIN
THREAT. BELIEVE SVR POTENTIAL WILL BE MINIMAL THOUGH...WITH BETTER POTENTIAL
FURTHER TO THE E CLOSER TO THE TROUGH/SHEAR AXIS...BUT WILL DISCUSS
ISOLATED SVR THREAT IN THE MORNING HWO...BUT OMIT FROM THE CURRENT
FORECAST.
MAY ALSO HAVE TO CONTEND WITH A WEAK FRONTAL BOUNDARY ASSOCIATED WITH
THE N PLAINS SHORTWAVE...WHICH WILL RAPIDLY TRAVERSE E ACROSS THE
GREAT LAKES REGION/S CANADA...THUS FORCING THE FRONTAL BOUNDARY SE
ACROSS CNTRL/E OK AND CNTRL AR. GOOD HEATING ALONG THE FRONT MAY ALSO FOCUS
ISOLATED CONVECTION ACROSS SE OK/SW AR THIS AFTERNOON...WITH RESIDUAL
ACTIVITY DIMINISHING SHORTLY AFTER SUNSET WITH THE LOSS OF HEATING.
FRONT EXPECTED TO BECOME STATIONARY THIS EVENING OVER SE OK/SCNTRL
AR/NCNTRL MS...BUT MAY BE REINFORCED SW ACROSS SCNTRL AR/NE LA LATE
TONIGHT/WEDNESDAY IN RESPONSE TO PRESSURE RISES ASSOCIATED WITH THE
BUILDING SURFACE RIDGE OVER THE MID MS VALLEY. THUS...THIS
DIFFERENTIAL MOISTURE BOUNDARY...WITH ADDED HEATING IN AN ALREADY
MOIST ENVIRONMENT...MAY YIELD ISOLATED CONVECTION IN THE AFTERNOON WEDNESDAY.
BUT SLIGHTLY LOWER AFTERNOON RH/S MAY WORK INTO THE E ZONES WEDNESDAY
AND THURSDAY.
BUT OTHERWISE...UPPER RIDGE WILL BEGIN TO AMPLIFY OVER THE FOUR CORNERS
REGION/ROCKIES WEDNESDAY AS WELL...EXPANDING E INTO THE S PLAINS/GULF
COAST REGION THROUGH THE REST OF THE WEEK. THIS SPELLS AN END TO THE
RAINY PATTERN AS OF LATE...AND THE START OF A PERIOD OF ABOVE NORMAL
TEMPS THROUGH THE REMAINDER OF THE FORECAST PERIOD. RIDGE PATTERN DOES
CONTINUE TO LOOK A LITTLE DIRTY...WITH GFS TRYING TO BRING WEAK
PERTURBATIONS DOWN AROUND THE RIDGE FRIDAY AND AGAIN THIS WEEKEND...BUT
WILL OMIT POPS FROM THE FORECAST ATTM GIVEN THE UNCERTAINTIES/LACK OF
RUN TO RUN CONSISTENCY. HOWEVER...GFS CONTINUES TO EXPAND THE RIDGE E
INTO THE TN/OHIO VALLIES SUNDAY/EARLY NEXT WEEK...WHICH WOULD IMPLY
SUBTLE EASTERLY WAVES COULD AFFECT THE REGION DURING THIS TIME.
THUS...ISOLATED POPS MAY NEED TO BE ADDED FOR THE AREA IN LATER
FORECASTS.
PRELIMS ARE NEXT...
15
AVIATION...
AREAS OF MVFR TO OCCASIONAL IFR CONDITIONS...CONTINUING TIL 14Z.
IMPROVING TO VFR BETWEEN 15Z AND 17Z. HOWEVER CONVECTION IS EXPECTED
AGAIN THIS AFTERNOON AND EVENING...FROM ISOLATED COVERAGE OVER THE
WEST SUCH AS TYR...TO NUMEROUS COVERAGE OVER THE EAST SUCH AS MLU.
SCATTERED CONVECTION COVERAGE IN BETWEEN SUCH AS SHV/TXK/LFK.
TYPICAL MVFR AND SPOTTY IFR CONDITIONS IN SHOWERS AND TSTMS...AS
WELL AS LOCALLY GUSTY WINDS.
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 92 74 94 73 / 20 10 20 10
MLU 91 71 93 69 / 20 10 20 10
DEQ 92 70 93 69 / 20 10 20 10
TXK 92 72 94 72 / 20 10 20 10
ELD 90 70 93 69 / 20 10 20 10
TYR 92 74 94 74 / 20 10 20 10
GGG 93 74 94 73 / 20 10 20 10
LFK 95 74 94 72 / 20 20 20 10
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&
21/44
Hazardous weather outlook, Jun 19, 5:00 AM CST, 4 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
600 AM CDT TUE JUN 19 2007
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-191700-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
600 AM CDT TUE JUN 19 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA.
.DAY ONE...TODAY AND TONIGHT...
SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP TODAY WITH DAYTIME
HEATING...MOST NUMEROUS ACROSS THE EASTERN SECTIONS OF NORTHCENTRAL
LOUISIANA...AS A WEAK UPPER LEVEL TROUGH OF LOW PRESSURE SLOWLY SINKS
SOUTH AND EAST AWAY FROM THE AREA. REMNANT OUTFLOW BOUNDARIES FROM
EARLIER STORMS...THE UPPER LEVEL DISTURBANCE ALOFT...AND TEMPERATURES
RISING TO THE UPPER 80S AND LOWER 90S AREAWIDE...WILL CONTRIBUTE TO
THE INCREASING INSTABILITY AND LIFT TODAY...SUCH THAT SOME ISOLATED
THUNDERSTORMS THAT DEVELOP COULD BECOME SEVERE...WITH DAMAGING WINDS
THE MAIN THREAT. GIVEN THAT THE AIR MASS REMAINS SATURATED AS WELL...
LOCALLY HEAVY RAINFALL WILL ALSO BE POSSIBLE IN THE STRONGER
STORMS...ESPECIALLY ACROSS NORTHCENTRAL LOUISIANA. THESE SHOWERS AND
THUNDERSTORMS WILL DIMINISH SHORTLY AFTER SUNSET...WITH THE LOSS OF
DAYTIME HEATING.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SKYWARN SPOTTER...EMERGENCY MANAGER...AND HAM RADIO OPERATOR
ACTIVATION...MAY BE NEEDED TODAY ACROSS NORTHCENTRAL LOUISIANA.
15
Lightning, Miller
- When
- June 19, 9:00 AM CST
- Where
- Miller County, Garland
- Property damage
- $100,000
- Reported by
- Newspaper
- Coordinates
- 33.350, -93.720
A lightning strike hit a home in Garland city burning the home to the ground. There were no residents home at the time.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Flood in New York, June 19 to 20, 20074 deaths · $30 million · 1.25 in hail · 30 events
- Hail and Damaging Winds in New York, June 19, 20071 death · 1 injured · $364,000 · 55 kt wind · 30 events
- Tornado and Hail in Pennsylvania, June 19, 20071 death · 1 injured · EF0 · 36 events
- Rip Current in Texas, June 19, 20071 death · 1 event
- Flash Flood and Hail in Texas, June 19 to 20, 2007$204,000 · 2 in hail · 62 events
- Flash Flooding and Hail in Oklahoma, June 19 to 20, 2007$219,000 · 4.25 in hail · 57 events
- Flash Flooding in Mississippi, June 19, 2007$950,000 · 5 events
- Damaging Winds in Texas, June 19 to 20, 2007$385,000 · 82 kt wind · 13 events
- Damaging Winds and Lightning Strike in Georgia, June 19, 20071 injured · $281,000 · 50 kt wind · 6 events
- Flash Flood and Hail in Texas, June 19 to 20, 2007$225,000 · 1 in hail · 13 events
- Hail and Damaging Winds in Ohio, June 19, 2007$82,000 · 50 kt wind · 16 events
- Tornado and Hail in Kansas, June 19, 2007EF0 · 59 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 39128.